Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Test drove new med!

alcbaalcb Posts: 140
edited 06/11/2012 - 8:19 AM in Pain Medications
Hi all! I tried out a new pain patch that is an NSAID.
Since I work in a Dr's office, I got to use a couple of
samples (with my doc's permission). It's called Flector (patch). It's basically Diclofenac that you can use 12 hours on and 12 hrs off (like a lidoderm patch). It sorta put a dent in my pain,but I'm really flared right now. I couldn't tolerate diclofenac tablets as it really bugged my stomach, so I thought I'd try this. Thought it may be an option for anyone who's had the same issue. Just passing on
info! Hope it's helpful! Have no clue why this is pprinting weird....sorry! I'm not real thrilled with the nnew system!


  • alcb: I just got a script for the Flector Patch last week. I have a question for you. My script says to change the patch every 12 hours not 12 hours on 12 hours off. I even checked the med guide that came with the patch and it says "the recommended dose is apply 1 patch to the most painful area twice a day. Since you work in a Drs. office maybe you could find out which way it is to be used. The first couple of days I did use it 12 hours on 12 hours off and then went to using it constantly by just changing it every 12 hours. When I started doing this I developed a rash so I stopped using it. If it only has to be on for 12 hours than off for 12 hours it may not cause this problem for me. It did seem to work for the few days I tried it.
    Dava Anne
  • Not sure of the change schedule-my doc just told me 12 on and 12 off??? Hmmm, I'll have to check. Dava Anne- maybe if it is something that you just hange every 12 hour, maybe moving the patch a little will help avoid a rash? I'll check w/my doc (he went to the rep talk for it a week ago) and report back. Erin- it is just an NSAID, not sure of the maker though. I'll update with the dosing. It may very well be just a change every 12 hours??? :) Andrea
  • I know Voltaren in gel form has been quite helpful and is also an NSAID, I believe...The voltaren can also be compounded because the gel is really, really new!
  • I was prescribed diclofenac for my arthritic knees and could not take it because of the sodium in it. I wonder if the patch would be different? I am salt sensitive and swell like a balloon when I even eat anything with sodium. Might be worth taking a look at.
  • Erin: The Flector patch is made by Alpharma. You might want to check into a compounding pharmacy. I just found out about this and talked to one of their pharmacists and he told me they can compound just about any med (Nsaid/Muscle relaxant/Pain Med)into a gel or patch. In fact my neuro worked with this pharmicist to come up with something for me and has just written a script to be compounded. (It's coming in the mail so as soon as I get it I can post what the ingredients are). My neuro told me it will be for the back pain and sciatic leg pain. I also have stomach issues (had EGD showed severe gastritis/erosions/bleeding) so oral meds are out right now for me. The pharmacist told me that using meds in this manor cuts down on alot of the stomach issues along with other side affects because the meds are more concentrated to a small area rather than passing through the whole system. If you would like to learn more about compounding meds I did an earlier post in this section under Compounding Pharmacies and included their web site which explains more about this, or you can PM me and I will send you the web site info. Like I said the few days I used the patch it did give me relief. The problem I had with the rash wasn't at the site where the patch was applied (on back) it appeared all over my stomach (area where I usually get hives). It might not have come from the patch (I'm really sensative to meds)but my Dr. told me to remove it anyway. I hope to get the new script today. Dava Anne
Sign In or Register to comment.